Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 6, NWS Reno, NV

January 27, 20065 counties in Nevada; 4 counties in California

NWS Reno, NV issued this wind advisory at Jan 27, 2006, 3:42 PM PST for 5 counties in Nevada; 4 counties in California. It took effect at Jan 28, 2006, 3:25 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2006, 3:42 PM PST (23:42 UTC)
In effect from
Jan 28, 2006, 3:25 AM PST
Expired
Jan 28, 2006, 8:00 PM PST
In force
17 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 17 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 272342
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
342 PM PST FRI JAN 27 2006

CAZ070-NVZ003-005-281300-
/O.UPG.KREV.HW.A.0001.060128T1600Z-060129T0400Z/
/O.NEW.KREV.HW.W.0001.060128T1600Z-060129T0400Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
342 PM PST FRI JAN 27 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PST SATURDAY. 

A COLD FRONT WILL MOVE INTO NORTHWEST NEVADA AND NORTHEAST
CALIFORNIA SATURDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20
TO 35 MPH SATURDAY MORNING. WIND GUSTS UP TO 60 MPH ARE EXPECTED
IN VALLEY LOCATIONS...WITH GUSTS TO 80 MPH IN FOOTHILL LOCATIONS
AND WIND PRONE AREAS. THE WINDS WILL DIMINISH SATURDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-004-281300-
/O.NEW.KREV.WI.Y.0006.060128T2000Z-060129T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
342 PM PST FRI JAN 27 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY. 

A COLD FRONT WILL MOVE INTO NORTHERN NEVADA SATURDAY AFTERNOON.
AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH 
WITH GUSTS TO 50 MPH SATURDAY AFTERNOON. THE WINDS WILL DIMINISH
SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-281300-
/O.EXT.KREV.HW.A.0001.060128T2000Z-060129T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
342 PM PST FRI JAN 27 2006

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A FAST MOVING PACIFIC STORM WILL MOVE THROUGH NORTHERN NEVADA AND
CALIFORNIA SATURDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH
WITH GUSTS TO 50 MPH BY SATURDAY AFTERNOON. WIND GUSTS OF 60 TO 80 MPH
ARE POSSIBLE ALONG THE HIGHWAY 395 CORRIDOR IN WIND PRONE AREAS. THE
WINDS ARE EXPECTED TO DIMINISH SATURDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF MORE THAN 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
4 follow-up statements
000 
WWUS75 KREV 281125
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
325 AM PST SAT JAN 28 2006

CAZ070-NVZ003-005-282100-
/O.CON.KREV.HW.W.0001.060128T1600Z-060129T0400Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
325 AM PST SAT JAN 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM PST THIS EVENING...

A COLD FRONT WILL MOVE INTO NORTHWEST NEVADA AND NORTHEAST
CALIFORNIA THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO
35 MPH DURING THE MORNING. WIND GUSTS UP TO 60 MPH ARE EXPECTED IN
VALLEY LOCATIONS...WITH GUSTS UP TO 80 MPH IN FOOTHILL LOCATIONS
AND WIND PRONE AREAS. THE WINDS WILL DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL OF HIGH
PROFILE VEHICLES IS DISCOURAGED THIS AFTERNOON AND EVENING.

$$

CAZ073-282100-
/O.UPG.KREV.HW.A.0001.060128T2000Z-060129T0400Z/
/O.EXA.KREV.WI.Y.0006.060128T2000Z-060129T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
325 AM PST SAT JAN 28 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. 

A COLD FRONT WILL MOVE INTO NORTHEAST CALIFORNIA THIS AFTERNOON.
AHEAD OF THE FRONT SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH
WITH GUSTS UP TO 55 MPH BY THIS AFTERNOON. LOCAL WIND GUSTS UP TO
70 MPH ARE POSSIBLE ALONG THE HIGHWAY 395 CORRIDOR IN WIND PRONE
AREAS. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-004-282100-
/O.CON.KREV.WI.Y.0006.060128T2000Z-060129T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
325 AM PST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING...

A COLD FRONT WILL MOVE INTO NORTHERN NEVADA THIS AFTERNOON. AHEAD
OF THE FRONT SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH
GUSTS TO 50 MPH THIS AFTERNOON. THE WINDS WILL DIMINISH THIS
EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 282045
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1245 PM PST SAT JAN 28 2006

CAZ070-282145-
/O.CAN.KREV.HW.W.0001.000000T0000Z-060129T0400Z/
SURPRISE VALLEY CALIFORNIA-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...FORT BIDWELL
1245 PM PST SAT JAN 28 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE HIGH WIND
WARNING. A COLD FRONT IS MOVING THROUGH SURPRISE VALLEY EARLY
THIS AFTERNOON...ENDING THE THREAT FOR HIGH WINDS.

$$

NVZ003-005-290400-
/O.CON.KREV.HW.W.0001.000000T0000Z-060129T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
1245 PM PST SAT JAN 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING.

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED
IN VALLEY LOCATIONS INTO EARLY EVENING FROM GERLACH...SOUTHWARD INTO
THE RENO...CARSON CITY...AND MINDEN AREAS. GUSTS UP TO 70 MPH ARE
EXPECTED IN FOOTHILL LOCATIONS AND WIND PRONE AREAS. THE WINDS WILL
DIMINISH THIS EVENING AS THE RESPONSIBLE STORM SYSTEM MOVES EAST
OF THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL
OF HIGH PROFILE VEHICLES IS DISCOURAGED THIS AFTERNOON AND EVENING.

$$

CAZ073-NVZ001-004-290400-
/O.CON.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...
IMLAY
1245 PM PST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

A COLD FRONT HAS MOVED INTO EXTREME NORTHERN NEVADA EARLY THIS
AFTERNOON. AHEAD OF THE FRONT...SOUTHWEST WINDS OF 15 TO 30 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED INTO EARLY EVENING...ESPECIALLY
ALONG INTERSTATE 80...PORTIONS OF HIGHWAY 50...AND ALONG HIGHWAY
395 IN MONO COUNTY. THE WINDS WILL DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 282308
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
308 PM PST SAT JAN 28 2006

NVZ005-290400-
/O.CAN.KREV.HW.W.0001.000000T0000Z-060129T0400Z/
/O.EXA.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...EMPIRE...GERLACH
308 PM PST SAT JAN 28 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE HIGH WIND
WARNING HAS BEEN CANCELED. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TO CONTINUE INTO EARLY EVENING...MAINLY FROM GERLACH SOUTHWARD. THE
WINDS WILL DIMINISH THIS EVENING AS A STORM SYSTEM EXITS THE REGION.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ003-290400-
/O.CON.KREV.HW.W.0001.000000T0000Z-060129T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
308 PM PST SAT JAN 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
ARE EXPECTED TO CONTINUE IN VALLEY LOCATIONS INTO EARLY EVENING.
GUSTS UP TO 60 MPH ARE EXPECTED IN FOOTHILL LOCATIONS AND WIND
PRONE AREAS. THE WINDS WILL DIMINISH THIS EVENING AS THE RESPONSIBLE
STORM SYSTEM MOVES EAST OF THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVEL
OF HIGH PROFILE VEHICLES IS DISCOURAGED THIS AFTERNOON AND
EVENING.

$$

CAZ071-290400-
/O.EXA.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
308 PM PST SAT JAN 28 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TO CONTINUE INTO EARLY EVENING...MAINLY IN LASSEN COUNTY ALONG
HIGHWAY 395 FROM HONEY LAKE SOUTHWARD. THE WINDS WILL DIMINISH
THIS EVENING AS A STORM SYSTEM EXITS THE REGION.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-004-290400-
/O.CON.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...
IMLAY
308 PM PST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO CONTINUE INTO EARLY EVENING FOR MANY AREAS...ESPECIALLY
ALONG INTERSTATE 80...PORTIONS OF HIGHWAY 50...AND ALONG HIGHWAY
395 IN MONO COUNTY. THE WINDS WILL DIMINISH THIS EVENING AS A STORM
SYSTEM EXITS THE REGION.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 290340
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
740 PM PST SAT JAN 28 2006


NVZ003-290445-
/O.EXP.KREV.HW.W.0001.000000T0000Z-060129T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
740 PM PST SAT JAN 28 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. 

WEST TO SOUTHWEST WINDS ACROSS THE RENO AND CARSON CITY AREAS WILL
CONTINUE TO DIMINISH THIS EVENING. EXPECT WEST WINDS OF 5 TO 15
MPH WITH GUSTS TO 30 MPH THE REMAINDER OF THE NIGHT.

$$

CAZ071-073-NVZ001-004-005-290445-
/O.EXP.KREV.WI.Y.0006.000000T0000Z-060129T0400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...
IMLAY...EMPIRE...GERLACH
740 PM PST SAT JAN 28 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. 

WINDS CONTINUE TO DIMINISH ACROSS EASTERN CALIFORNIA AND WESTERN
NEVADA. EXPECT WEST TO NORTHWEST WINDS OF 5 TO 15 MPH THE
REMAINDER OF THE NIGHT WITH PEAK GUSTS TO 35 MPH IN WIND PRONE
AREAS. 

$$

JW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:00 PM PST, 42 minutes earlier.

Area forecast discussion, Jan 27, 3:00 PM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PST FRI JAN 27 2006

.SHORT TERM...
UPPER TROUGH IN GULF OF ALASKA BECOMING MORE NEG TILT AS NWLY
JET SPINS UP IN SW QUAD TO AROUND 180 KTS. WARM SECTOR CLOUDS
IN EXIT REGION OF JET TO SPREAD OVER AREA TONIGHT WITH LIGHT
PCPN MOVG INTO NE CA AFTER MIDNIGHT AND S INTO TAHOE AREA BY
SUNRISE SATURDAY. STRONG SWLY WINDS DEVELOPING SATURDAY MORNING
WITH 700 MB JET MAX AROUND 60-70 KTS FORECAST ACROSS AREA AROUND
18Z. WSETA 90AGL SFC WINDS INDICATE GUST POTENTIAL TO AROUND 60
KTS ALONG 395 CORRIDOR FROM LASSEN COUNTY INTO NRN MONO COUNTY
SATURDAY. WILL UPGRADE HIGH WIND WATCHES TO WARNINGS EXCEPT FOR
MONO COUNTY AS DELAY IN ONSET OF WINDS EXPECTED UNTIL SATURDAY
AFTERNOON. ALSO ISSUED WIND ADVISORY FOR WEST CENTRAL NEVADA
ZONES 1 AND 4 TO MATCH MONO WIND WATCH FROM NOON UNTIL 8 PM
SATURDAY. WINTER STORM WATCHES UPGRADED TO WARNINGS IN TAHOE
AND LASSEN ZONES WHERE MAIN EMPHASIS ON HIGH WINDS COMBINING
WITH SNOW TO PRODUCE BLIZZARD CONDITIONS OVER NRN SIERRA PASSES
AND EXPOSED UPPER ELEVATIONS. SNOW AMOUNTS GENERALLY 6-12 INCHES
ABOVE 7000 FEET IN NRN SIERRA WITH 3-6 INCHES IN ADJACENT VALLEYS
DOWN TO 5500 FEET. MODELS SPEEDING UP NEXT SYSTEM MOVING INTO
NRN CWA ON MONDAY BUT WILL KEEP POPS MAINLY N OF I80 AND IN
CHC CATEGORY UNTIL BETTER CONSENSUS OCCURS WITH TIMING OF
FEATURES IN FAST ZONAL FLOW ACROSS PACIFIC. SNOW LEVELS RISING
TO AROUND 5500 FEET BY SATURDAY AFTERNOON AND SHOULD CONTINUE TO
SLOWLY RISE EARLY NEXT WEEK UNDER A MILD PACIFIC FLOW. TEMPS
ALSO MODERATING WITH BOTH HIGH AND LOW READINGS AROUND 5 TO 10
DEGREES ABOVE THE SEASONAL NORMALS. THIS WOULD TRANSLATE TO HIGHS
IN THE 50S IN WRN NV VALLEYS AND LOWS IN THE UPPER 20S TO MID 30S
FOR NEXT FEW DAYS. CYLKE

.LONG TERM...TUESDAY THROUGH FRIDAY...
ON TUESDAY THE UPPER TROUGH SHOULD BE MOVING INTO THE ROCKIES WITH A
SERIES OF SHORTWAVES APPROACHING NORTHERN CALIFORNIA.  WITH THESE
VORT MAXIMA MOVING ACROSS REGION WILL CONTINUE WITH SLIGHT CHANCE
PRECIP...MAINLY IN NORTHERN ZONES...TUE THROUGH THURS.  EASTERN
PACIFIC RIDGE FINALLY BUILDS INTO THE WEST COAST ON FRIDAY GIVING
THE KREV CWFA CLEARING SKIES AND DRY CONDITIONS.  TEMPERATURES
THROUGH THE EXTENDED SHOULD BE SLIGHTLY ABOVE NORMAL.  OHARA
&&

.AVIATION...
VFR CONDITIONS THROUGH TONIGHT.  BY 12Z SATURDAY MVFR CONDITIONS ARE
POSSIBLE AT KTVL AND KTRK AS SYSTEM MOVES THROUGH THE SIERRA.  WINDS
WILL ALSO INCREASE TONIGHT ACROSS THE EASTERN SIERRA AND NORTHWEST
NEVADA.  OHARA
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 7 AM TO 10 PM PST SATURDAY FOR NVZ002.
     HIGH WIND WARNING FROM 8 AM TO 8 PM PST SATURDAY FOR NVZ003-
     NVZ005.
     WIND ADVISORY FROM 12 PM TO 8 PM PST SATURDAY FOR NVZ001-NVZ004.

CA...WINTER STORM WARNING FROM 7 AM TO 10 PM PST SATURDAY FOR CAZ071-
     CAZ072.
     HIGH WIND WARNING FROM 8 AM TO 8 PM PST SATURDAY FOR CAZ070.
     HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR CAZ073.
&&
Hazardous weather outlook, Jan 27, 6:00 AM PST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PST FRI JAN 27 2006

CAZ070>073-NVZ001>005-281500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
SOUTHWESTERLY WINDS WILL BEGIN TO STRENGTHEN AND BECOME GUSTY AT
TIMES THIS EVENING AS A FAST MOVING PACIFIC STORM CONTINUES TO
APPROACH THE SIERRA AND WESTERN NEVADA TODAY.

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON. SEE THE LATEST WEATHER MESSAGE /WWUS75 KREV
NPWREV/ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG WINDS AND MOUNTAIN SNOW WILL ACCOMPANY A WINTER STORM MOVING
INTO THE SIERRA AND WESTERN NEVADA SATURDAY. SEE THE LATEST SPECIAL
WEATHER STATEMENT /WWUS85 KREV SPSREV/ FOR ADDITIONAL INFORMATION.

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON. SEE
THE LATEST WEATHER MESSAGE /WWUS75 KREV NPWREV/ FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER EVENTS ACCORDING
TO ESTABLISHED CRITERIA.

SMM

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 9:44 PM PSTHigh Wind WatchREVDouglas, Lyon, Storey, Washoe46 hr
Jan 27, 9:29 AM PSTWinter Storm WatchREVDouglas, Washoe6 hr
Jan 27, 3:09 PM PSTWinter Storm WarningREVDouglas, Washoe24 hr
Jan 27, 3:42 PM PSTHigh Wind WarningREVDouglas, Lyon, Storey, Washoe28 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.